# SDR CA960325004

- Difficulty date: March 12, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Side Brace
- Part number: 4027908
- Condition: Cracked
- Location: Mlg Brace
- Component: 4027908
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING MAINTENANCE ON THE LEFT HAND MAIN LANDING GEAR, AD 88-05-05, PIPER SB 845A, WAS BEING ACCOMPLISHED WHEN THE FORWARD SIDE BRACE WAS FOUND CRACKED.  A DYE PENETRANT INSPECTION REVEALED A CRACK ON ONE OF THE EARS APPROXIMATELY .3750 INCH IN LENGTH.  THIS IS NOT WHERE THE SB STATES A CRACK MIGHT BE.  THE SIDE BRACE WAS REPLACED, THUS TERMINATING AD 88-05-05.  GEAR SWINGS WERE CARRIED OUT AND THE AIRCRAFT WAS RETURNED TO SERVICE.  THE SUBMITTER STATES THAT THE NORMAL METHOD OF AD COMPLIANCE WILL NOT DETECT CRACKS IN THE AREA THAT IS INDICATED.  THE RETRACT ARM MUST BE REMOVED.
